Entity

Time filter

Source Type

São Teotónio, Portugal

Silverio R.G.,Interna de Medicina Interna | Caetano F.,University of Coimbra | Gomes A.,Interna de Cirurgia Geral | Sequeira M.,Hospital de Sao Teotonio | Oliveira A.,Hospital de Sao Teotonio
Acta Reumatologica Portuguesa | Year: 2012

Antiphospholipid antibodies may signal the formation of vascular thrombi in the Antiphospholipid syndrome (APS). A rare complication of APS is adrenal insufficiency resulting from venous thrombus followed by hemorrhagic infarction. We describe the case of a 42--year-old male with APS presenting with vomiting and abdominal pain. Through laboratory and imaging diagnos tic exams, we confirmed the diagnosis of bilateral adrenal hemorrhage and subsequent adrenal failure. We also conducted a search of literature associating bilateral adrenal thrombosis to APS, and describe the two pathological mechanisms most often cited to explain this phenomenon. To our knowledge, this is the first Portuguese case of adrenal insufficiency due to APS-associated bilateral adrenal hemorrhage. Source

Discover hidden collaborations